Texas, 2012Drought in Texas, March 20 to 26, 2012
March 20 to 26, 2012 · NWS BRO · 10 events in 10 counties and zones
Drought conditions remain unchanged across Deep South Texas and the Rio Grande Valley as a lack of rainfall continues.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions remain unchanged across Deep South Texas and the Rio Grande Valley as a lack of rainfall continues.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Mar 19, 10:50 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 19, 10:50 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1150 PM CDT MON MAR 19 2012
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. /BUTTS/
&&
.AVIATION...
THROUGH 20/1200 UTC...SHRA/TSRA CONTINUE TO DEVELOP ACROSS THE
MEXICAN STATES OF COAHUILA AND NUEVO LEON LATE THIS EVENING.
THROUGH 20/0900 UTC...THIS CONVECTION SHOULD GRADUALLY MOVE INTO THE
NW PART OF THE FORECAST AREA AS LOW PRESSURE HEADS TOWARD S CENTRAL
TX. STILL THINK A LAYER OF WARM AIR ALOFT SHOULD KEEP THE INTENSITY
OF MOST TSRA AT BAY. HOWEVER...THERE SHOULD BE ENOUGH FORCING TO
ALLOW SOME SHRA/TSRA TO DEVELOP ALONG THE FRONT. MOST OF THE
ACTIVITY SHOULD REMAIN N/W OF OUR MAJOR TERMINAL SITES THROUGH
20/1200 UTC. EXPECT GUSTY SE WINDS BETWEEN 20-30 KTS TO CONTINUE
ACROSS AREA TERMINALS OVERNIGHT...WITH MOST FLIGHT CATEGORIES IN THE
MVFR TERRITORY.
AFTER 20/1200 UTC...SCTD SHRA/TSRA MAY BE SEEN ACROSS AREA TERMINALS
THROUGH AT LEAST 20/1800 UTC...BUT MAY LINGER A LITTLE LONGER AT
KBRO/KPIL DUE TO PROXIMITY NEAR THE COAST. DUE TO TIMING
UNCERTAINTY...WILL MAINTAIN VC WORDING FOR NOW AND REFINE THIS PRIOR
TO THE 20/1200 UTC TAF PACKAGE. DRIER AIR SHOULD MOVE INTO THE AREA
BEHIND THE FRONT AND EFFECTIVELY END ANY PRECIPITATION. WITH
CONTINUED GUSTY WINDS /THAT WILL BECOME W THEN N AFTER
FROPA/...EXPECT IMPROVING FLIGHT CATEGORIES AS CIGS BECOME VFR.
/BUTTS/
&&
.PREV DISCUSSION... /ISSUED 922 PM CDT MON MAR 19 2012/
DISCUSSION...THE SE WINDS ACROSS THE COASTAL COUNTIES HAVE BEEN
HANGING PRETTY CLOSE TO WIND ADVISORY CRIT AND HAVE BEEN SLOW TO
SLACKEN DUE TO THE PERSISTENTLY STRONG PGF FLOW AHEAD OF THE COLD
FRONT PUSHING TOWARDS DEEP SOUTH TX. THE NAM FORECAST SOUNDINGS
INDICATE THE LLJ WILL HOLD STEADY IN THE 40 TO 50 KNOT RANGE
THROUGHOUT THE NIGHT. THIS INTENSE OF A LLJ MAY BE STRONG ENOUGH
TO MIX DOWN TO THE SURFACE DESPITE THE PRESENCE OF A FAIRLY STRONG
INVERSION EVIDENT BETWEEN THE 950 TO 800 MB LAYER. SO WILL POST UP
A WIND ADVISORY THROUGH THE OVERNIGHT HOURS FOR THE COASTAL THREE
COUNTIES.
PREV DISCUSSION... /ISSUED 746 PM CDT MON MAR 19 2012/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...THE STRONG SURFACE LOW PRESSURE AREA PRODUCING THE
SEVERE WX TO OUR NORTH WILL BE THE MAIN STORY FOR THE NEXT 24
HOURS ACROSS DEEP SOUTH TX. INITIALLY THE MAIN PROBLEM FROM THIS
SYSTEM FOR THE LOWER RGV AIRPORTS WILL BE THE STRONG PGF AHEAD OF
THIS SYSTEM. THIS WILL MAINTAIN PRETTY STRONG SE LOW LEVEL WINDS
THROUGHOUT THIS EVENING AND TONIGHT. THE 00Z BRO SOUNDING COMES IN
TONIGHT WITH A FAIRLY HIGH CAPE VALUE BUT WITH A PRETTY LOW PWAT
AND A FAIRLY STRONG LOW LEVEL CAP IN PLACE. THIS WILL LIKELY
LIMIT ANY CONV FORMATION INITIALLY IN THE CURRENT TAF PERIOD BUT
AS THE FRONT GETS CLOSER TO THE LOWER RGV ENOUGH LIFT WILL OCCUR
TO POSSIBLY BREAK THE CAP AND FIRE OFF SOME SCT CONV TOWARDS
SUNRISE TUES. WILL COVER THIS WITH SOME TEMPO/PROB30 GROUPS FROM
AROUND 11Z THROUGH 18Z TOMORROW. DESPITE THE FAIRLY LOW PWAT IN
THE 00Z BRO SOUNDING ENOUGH LOW LEVEL MOISTURE IS IN PLACE TO
MAINTAIN FAIRLY LOW CEILINGS THROUGHOUT TONIGHT INTO EARLY TUES
MORNING. AFTER THE WIND SHIFT WITH THE PASSAGE OF THE FRONT THE
LOW CEILINGS WILL BE ERODED AWAY AS MUCH DRIER AIR FILTERS INTO
THE REGION. WILL GO WITH IFR/MVFR CEILINGS THROUGHOUT THE FIRST
HALF OF THE 00Z TAF PERIOD WILL SOLID VFR CEILINGS AND VSBYS
EXPECTED DURING THE LAST HALF OF THE PERIOD.
DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW.
MARINE...HAVE DONE A QUICK UPDATE TO THE CURRENT CWF WORDING TO
EXTEND THE SCA FOR THE LAGUNA MADRE THROUGH 7 AM TUES AS SURFACE
OBS ACROSS THE WESTERN PORTIONS OF THE BAY WATERS SHOW STRONG SE
WINDS PERSISTING INTO THE EVENING HOURS. THE PGF MAY BE STRONG
ENOUGH THROUGHOUT THE OVERNIGHT HOURS TO MAINTAIN THESE STRONG BAY
WINDS. AN UPDATED CWF AND MWW HAS ALREADY BEEN SENT.
PREV DISCUSSION... /ISSUED 156 PM CDT MON MAR 19 2012/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...WELL-ADVERTISED
LONGWAVE TROUGH BOWLING BALL WILL CRASH INTO TEXAS DURING THE NEXT
12 HOURS. UPPER DYNAMICS ALREADY BEGINNING TO ENHANCE FOR CU
FORMATION IN NORTHEAST MEXICO. CAPPING INVERSION STILL STRONG ON
MORNING SOUNDING HERE AND AT KCRP...SO THUNDERSTORM ACTIVITY WILL
NEED THE SFC FOCUS BEFORE ANY CAN FIRE. INITIAL THUNDERSTORMS
EXPECTED THIS EVENING ALONG ANY DRYLINE THAT MIGHT INVADE THE RIO
GRANDE PLAINS...INITIAL STORM MOTION IS FROM 240 DEGREES...SO MOST
PRIME THUNDERSTORM DEVELOPMENT WILL REMAIN TO THE NORTH AND WEST.
DEEP SOUTH TEXAS CHANCES FOR RAIN WILL INCREASE AFTER MIDNIGHT WHEN
THE MAIN COLD FRONT RACES INTO THE REGION. GOOD CAPE AND AVAILABLE
MOISTURE WILL STILL HAVE A HARD TIME OVERCOMING THE CAP...ESPECIALLY
DURING THE COOLER NIGHTTIME HOURS...SO FOCUS FOR PRECIPITATION IS TO
THE NORTH CLOSER TO THE MAIN DYNAMICS OF THE UPPER TROUGH. THE CAP
SHOULD ALSO LIMIT THE STRENGTH OF ANY THUNDERSTORMS THAT DO DEVELOP.
BY DAWN TOMORROW THE FRONT WILL BE LYING ACROSS THE CWA...WITH
SHOWERS AND THUNDERSTORMS LIKELY ALREADY TRYING TO DEVELOP. HEATING
OF THE DAY WILL HELP ERODE THE CAP...ESPECIALLY ALONG THE COASTAL
COASTAL COUNTIES...SO HIGHEST POPS HAVE BEEN FOCUSED MAINLY ALONG
AND EAST OF US 281. THIS IS ALSO DUE TO THE CONSISTENCY OF THE
MODELS TO HANG UP THE FRONT ALONG THE COAST AROUND SUNSET FOR A FEW
HOURS UNTIL THE NEXT LOBE AROUND THE UPPER TROUGH PUSHES IT FURTHER
OUT TO SEA.
LONG TERM /WEDNESDAY THROUGH MONDAY/...500MB LOW/TROUGH ACROSS
THE STATE WEDNESDAY WILL MOVE SLOWLY NORTHEAST THROUGH THE REST OF
THE WEEK AS WEAK HIGH PRESSURE ACROSS THE RIO GRANDE VALLEY WED
AFTERNOON WEAKENS AND LOW PRESSURE ACROSS THE TX PANHANDLE ALLOWS
WINDS TO VEER TO THE SOUTH AND SOUTHEAST THURSDAY. THIS WILL ALLOW
THE DRYER AND COOLER AIR ACROSS THE RIO GRANDE PLAINS TO MODIFY
QUICKLY WITH MOISTER AND WARMER AIR RETURNING BY THE END OF THE
WEEK. ISOLATED SHOWERS MAY RETURN FOR THE WEEKEND INTO EARLY NEXT
WEEK EVEN AS A 500MB RIDGE BUILDS ACROSS THE SOUTHERN PLAINS
TOWARDS THE END OF THE FORECAST PERIOD PROVIDING SUBSIDENCE FOR
THE CWA.
MARINE...
TONIGHT THROUGH TUESDAY NIGHT...THE NEXT STORM SYSTEM WILL CONTINUE
TO WRAP UP WINDS OUT AHEAD OF THE APPROACHING FRONT. SOUTHEAST WINDS
ACROSS THE GULF WILL RUN AROUND 25 KNOTS WITH GUSTS PEAKING JUST
ABOVE 30 KNOTS OVERNIGHT TONIGHT. WINDY CONDITIONS WILL PUSH SEAS UP
TO 8 TO 10 FEET FOR THE GULF AND CAUSE CHOPPY TO ROUGH WATERS FOR
THE LAGUNA MADRE. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR TH GULF
WATERS TONIGHT...AND MAY NEED TO INCLUDE THE LAGUNA AS WELL. THE
FRONT ITSELF DRIVES THROUGH TOMORROW MORNING...CURRENTLY TIMED
BETWEEN 9AM AND NOON. WINDS WILL SWITCH QUICKLY TO THE NORTHWEST
WITH THE FRONTAL PASSAGE...BUT ARE NOT EXPECTED TO JUMP UP IN SPEED
UNTIL TUESDAY EVENING WHEN THE MAIN UPPER SURGE HELPS PUSH THE FRONT
BEYOND THE LOCAL COASTAL WATERS REGIONS. SMALL CRAFT ADVISORIES ARE
POSSIBLE TOMORROW DURING THE DAY FOR COMBINATION OF WINDS AND
ALREADY AGITATED SEAS...BUT ARE MUCH MORE LIKELY TUESDAY EVENING
FOR WINDS OF 20 TO 25 KNOTS.
WEDNESDAY THROUGH SATURDAY...STRONG NORTH WINDS ACROSS THE WESTERN
GULF OF MEXICO EARLY WEDNESDAY SHOULD DIMINISH WED AFTERNOON AND
VEER TO THE EAST WED NIGHT AS THE PRESSURE GRADIENT RELAXES IN THE
WAKE OF THE FRONT. WEAK HIGH PRESSURE ACROSS THE COASTAL WATERS
WILL MOVE EASTWARD ALLOWING LIGHT TO MODERATE SOUTHEAST WINDS TO
RETURN THURSDAY. THE PRESSURE GRADIENT IS PROGGED TO WEAKEN FRIDAY
ALLOWING WINDS TO BECOME LIGHT AND VARIABLE REMAINING LIGHT FROM
THE SOUTHEAST SATURDAY.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 4 AM CDT TUESDAY FOR TXZ251-254>257.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM CDT TUESDAY FOR GMZ130-
132-135.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGVHazardous weather outlook, Mar 19, 9:00 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1000 PM CDT MON MAR 19 2012
TXZ251-254>257-201100-
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
1000 PM CDT MON MAR 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL AREAS OF DEEP
SOUTH TEXAS...GENERALLY ALONG AND EAST OF THE HIGHWAY 77 CORRIDOR.
.DAY ONE...TONIGHT.
THUNDERSTORM IMPACT...
WHILE NO SEVERE STORMS ARE EXPECTED AT THIS TIME...A FEW STRONG
THUNDERSTORMS MAY PRODUCE HAIL UP TO THE SIZE OF PENNIES AND WIND
GUSTS AROUND 50 MPH LATE TONIGHT. THE GREATEST RISK OF SEEING STRONG
THUNDERSTORMS WILL BE ACROSS KENEDY COUNTY.
WIND IMPACT...
SOUTHEAST WINDS BETWEEN 25 AND 35 MPH CAN BE EXPECTED THROUGH
TONIGHT AS A STRONG STORM SYSTEM MOVES TOWARD THE REGION. A WIND
ADVISORY IS IN EFFECT FOR CAMERON...WILLACY AND KENEDY COUNTIES
THROUGH 4 AM TUESDAY.
COASTAL IMPACT...
THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND BOCA CHICA BEACH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM IMPACT...
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TUESDAY AND TUESDAY
NIGHT AS A STORM SYSTEM CONTINUES MOVING ACROSS THE REGION. THE
PROBABILITY OF HAZARDOUS WEATHER...ASSOCIATED WITH THESE
THUNDERSTORMS...IS LOW.
COASTAL IMPACT...
A HIGH RISK OF RIP CURRENTS WILL REMAIN THROUGH TUESDAY AT THE
BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH.
REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT.
TXZ248>250-252-253-201100-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
1000 PM CDT MON MAR 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TONIGHT.
THUNDERSTORM IMPACT...
WHILE NO SEVERE STORMS ARE EXPECTED AT THIS TIME...A FEW STRONG
THUNDERSTORMS MAY PRODUCE HAIL UP TO THE SIZE OF PENNIES AND WIND
GUSTS AROUND 50 MPH LATE TONIGHT. THE GREATEST RISK OF SEEING
STRONG THUNDERSTORMS WILL BE NORTH OF A LINE FROM RIO GRANDE CITY
TO ENCINO.
WIND IMPACT...
SOUTHEAST WINDS WILL RANGE FROM 20 AND 30 MPH TONIGHT AS A STRONG
STORM SYSTEM MOVES ACROSS TEXAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM IMPACT...
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TUESDAY AND TUESDAY NIGHT
AS A STORM SYSTEM CONTINUES MOVING ACROSS THE STATE. THE PROBABILITY
OF HAZARDOUS WEATHER...ASSOCIATED WITH THESE THUNDERSTORMS...IS LOW.
REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT.
GMZ130-132-135-150-155-170-175-201100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1000 PM CDT MON MAR 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT.
MARINE IMPACT...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND OUT TO 60 NAUTICAL MILES OFFSHORE THROUGH
TONIGHT.
A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE
THROUGH 7 AM TUESDAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
MARINE IMPACT...
SMALL CRAFT ADVISORIES MAY BE REQUIRED THROUGH THE MIDDLE OF THE
WEEK ACROSS THE LAGUNA MADRE AND PARTS OF THE GULF OF MEXICO
WATERS.
REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 19, 7:00 PM CST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
800 PM CDT MON MAR 19 2012
TXZ253>257-201000-
HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
800 PM CDT MON MAR 19 2012
...GUSTY WINDS OVERNIGHT AND BRIEFLY ON TUESDAY NIGHT...
WINDS:
STRONG LOW PRESSURE ACROSS THE RIO GRANDE PLAINS WILL MOVE SLOWLY
INTO THE RIO GRANDE VALLEY OVERNIGHT. AS THE LOW SLIDES
EAST...WINDS BETWEEN 1000 AND 3000 FEET WILL INCREASE TO MORE THAN
50 MPH...AND SOME OF THESE WINDS WILL PULSE TOWARD THE GROUND
ESPECIALLY ALONG HIGHWAY 77 IN CAMERON AND WILLACY COUNTY. GUSTS
COULD EXCEED 40 MPH BETWEEN 10 PM AND 4 AM IN THESE
AREAS...INCLUDING HARLINGEN...SAN BENITO...BROWNSVILLE...RAYMONDVILLE...LOS
FRESNOS...AND BAYVIEW.
WINDS WILL DROP TOWARD DAYBREAK TUESDAY WITH A BRIEF INCREASE THROUGH
MID MORNING...AS GUSTS POSSIBLY REACH 30 MPH BEFORE THE LOW AND
ASSOCIATED FRONT SWEEPS ACROSS THE COAST. WINDS WILL SHIFT TO THE
NORTHWEST BEHIND THE FRONT...BUT AT LOWER SPEEDS OF 15 TO 20 MPH WITH
HIGHER GUSTS.
BY TUESDAY NIGHT...A SURGE OF MUCH COOLER AIR WILL ARRIVE IN THE
LOWER VALLEY. THE SURGE...WHICH SHOULD ARRIVE DURING THE EVENING
AND PASS WELL OFFSHORE BY MIDNIGHT...COULD BRING A 2 TO 4 HOUR OF
NORTH WINDS 20 TO 30 MPH WITH A FEW HIGHER GUSTS...ONCE AGAIN
FAVORING LOCATIONS ALONG AND EAST OF HIGHWAY 77.
RESIDENTS SHOULD MOVE LIGHT WEIGHT ITEMS INDOORS OR FASTEN THEM
DOWN THIS EVENING. OUTDOOR EVENT PLANNERS AND ORGANIZERS SHOULD
ENSURE THAT ITEMS SUCH AS TENTS AND TEMPORARY STRUCTURES SUCH AS
BUILDINGS AND STAGES ARE TIED DOWN SECURELY TO WITHSTAND ANY 40
MPH GUSTS. THIS IS MOST CRITICAL ON SOUTH PADRE ISLAND...WHERE
STRONG WINDS HAVE YET TO OCCUR DURING THE BUSY SPRING BREAK SEASON
BUT ARE EXPECTED AT TIMES LATER TONIGHT AND ESPECIALLY TUESDAY
EVENING.
SURF:
SEAS WILL BUILD TO 8 OR 9 FEET OFFSHORE THIS EVENING...AND SURF
COULD BUILD TO 4 OR 5 FEET ALONG THE BEACH OVERNIGHT. THIS WILL
PRODUCE AN INCREASED ALONGSHORE CURRENT WHICH COULD PULL SWIMMERS
NORTHWARD ALONG THE BEACH...THEN SEAWARD AND INTO DANGER.
HAZARDOUS SURF WILL CONTINUE THROUGH TUESDAY EVEN AS WINDS SHIFT
TO THE NORTH. CONDITIONS WILL WORSEN FURTHER TUESDAY NIGHT AS SEAS BUILD
BRIEFLY TOWARD 10 FEET AND SURF BUILDS TO 5 FEET OR HIGHER. POOR
SWIMMERS SHOULD STAY OUT OF THE SURF UNTIL CONDITIONS IMPROVE BY
WEDNESDAY.
STAY TUNED TO NOAA WEATHER RADIO OR OUR
WEBSITE...WEATHER.GOV/RGV...FOR UPDATES AND POSSIBLE ADVISORIES
THROUGH TUESDAY NIGHT.
52/BSG
Drought, Brooks
- When
- March 20, 12:00 AM CST to March 26, 11:59 PM CST
- Where
- Brooks forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 27.032, -98.219 (the zone’s center; the record gives no point)
No noticeable improvement in drought conditions was detected across Brooks County. Extreme (D3) conditions remained across much of the county, while the remaining sliver of Severe (D2) drought conditions continued along the western edge of the county.
Drought, Kenedy
- When
- March 20, 12:00 AM CST to March 26, 11:59 PM CST
- Where
- Kenedy forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.928, -97.636 (the zone’s center; the record gives no point)
No noticeable improvement in drought conditions was detected across Kenedy County. Much of the county would remain in Extreme (D3) conditions, while the NE corner of the county remained in Exceptional (D4) drought conditions.
Drought, Hidalgo
- When
- March 20, 12:00 AM CST to March 26, 11:59 PM CST
- Where
- Hidalgo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.397, -98.181 (the zone’s center; the record gives no point)
No noticeable improvement in drought conditions was detected across Hidalgo County. Extreme (D3) drought conditions would continue across much of the county, except for the far western edge of the county, which remained in Severe (D2) drought.
Drought, Zapata
- When
- March 20, 12:00 AM CST to March 26, 11:59 PM CST
- Where
- Zapata forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 27.001, -99.169 (the zone’s center; the record gives no point)
No noticeable improvement in drought conditions was detected across Zapata County. Extreme (D3) drought conditions continued across much of the county, with the southern tip of the county remaining in Severe (D2) drought conditions.
Drought, Jim Hogg
- When
- March 20, 12:00 AM CST to March 26, 11:59 PM CST
- Where
- Jim Hogg forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 27.043, -98.697 (the zone’s center; the record gives no point)
No noticeable improvement in drought conditions was detected across Jim Hogg County. The majority of the county remained in Extreme drought (D3), with the southern edge of the county in Severe (D2) drought conditions.
Drought, Starr
- When
- March 20, 12:00 AM CST to March 26, 11:59 PM CST
- Where
- Starr forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.562, -98.738 (the zone’s center; the record gives no point)
No noticeable improvement in drought conditions was detected across Starr County. Moderate (D1) conditions continued across the western half of the county, while the eastern half of the county remained in Severe (D2) drought conditions.
Drought, Cameron
- When
- March 20, 12:00 AM CST to March 26, 11:59 PM CST
- Where
- Cameron forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.152, -97.453 (the zone’s center; the record gives no point)
No improvement in drought conditions were seen in Cameron County. The entire county would remain in Extreme (D3) drought conditions.
Drought, Willacy
- When
- March 20, 12:00 AM CST to March 26, 11:59 PM CST
- Where
- Willacy forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.477, -97.592 (the zone’s center; the record gives no point)
No improvement in drought conditions were seen in Willacy County. The entire area would remain in Extreme (D3) drought conditions.
Drought, Coastal Cameron
- When
- March 20, 12:00 AM CST to March 26, 11:59 PM CST
- Where
- Coastal Cameron forecast zone
- Reported by
- Other Federal Agency
No improvement in drought conditions were seen in coastal Cameron County. The entire area would remain in Extreme (D3) drought conditions.
Drought, Coastal Willacy
- When
- March 20, 12:00 AM CST to March 26, 11:59 PM CST
- Where
- Coastal Willacy forecast zone
- Reported by
- Other Federal Agency
No improvement in drought conditions were seen in coastal Willacy County. The entire area would remain in Extreme (D3) drought conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Arkansas, March 20 to 26, 20122 deaths · 1 injured · $1.5 million · 1 in hail · 23 events
- Flash Flooding and Flooding in Texas, March 20 to 28, 20121 death · $1.9 million · 0.88 in hail · 9 events
- Tornadoes and Flash Flooding in Louisiana, March 20 to 28, 20121 injured · $11 million · EF2 · 19 events
- Tornadoes and Flash Flooding in Louisiana, March 20 to 21, 2012$2.2 million · EF1 · 58 events
- Damaging Winds in Texas, March 20, 2012$305,000 · 70 kt wind · 7 events
- Flash Flood and Hail in North Carolina, March 20, 2012$100,000 · 1 in hail · 5 events
- Damaging Winds and Lightning Strike in Texas, March 20, 2012$74,000 · 62 kt wind · 8 events
- Flooding in Missouri, March 20 to 21, 2012$52,000 · 15 events
- Heavy Snow in Oregon, March 20 to 22, 2012$75,000 · 7 events
- Lightning Strike in North Carolina, March 20, 2012$50,000 · 1 event
- Flash Flooding and Hail in Virginia, March 20, 20121 in hail · 19 events
- Flash Flooding and Damaging Wind in Texas, March 20 to 21, 201252 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 373266, 373267, 373268, 373269, 373272, 373273, 373274, 373284, 373690, 373691.